MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383557
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero difficult to disengage needle.The following information was provided by the initial reporter: there have been 3 instances where the catheter will not separate from the needle.All 20g, all in the er, and all lot#4193548.One catheter has been sequestered at this time and they are going to keep me updated if there are any more issues.(b)(6).1.What is the date of event? 11/1/2024.2.Describe any patient harm, injury, complication or negative outcome that occurred because of the event: patient required additional stick for iv placement.(b)(6).I have an update on this question after seeing the impacted product: 2.Describe any patient harm, injury, complication or negative outcome that occurred because of the event: no harm.Unable to separate the catheter from the needle.Never used on the patient.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the catheter would not separate from the needle was confirmed and the cause appeared to be manufacturing related.One 20ga nexiva unit from lot: 4193548 was provided for investigation.Resistance was noted when attempting to withdraw the needle through the tip shield.Debris was observed in the washer, which likely caused resistance when attempting to retract the needle.The damage was likely caused during manufacturing.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20761051
Report Number1710034-2024-01386
Device Sequence Number15551899
Product Code FOZ
UDI-Device Identifier00382903835577
UDI-Public(01)00382903835577(11)240711(17)270630(10)4193548
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383557
Device Lot Number4193548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown